[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.175.236. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
From the JAMA Network
May 7, 2014

Breastfeeding and Antiepileptic Drugs

Author Affiliations
  • 1Department of Neurology and Neurological Sciences, Stanford Comprehensive Epilepsy Center, Stanford University School of Medicine, Stanford, California
JAMA. 2014;311(17):1797-1798. doi:10.1001/jama.2014.967

Knowledge of the developmental effects of antiepileptic drugs (AEDs) is inadequate. The first reports of an association of fetal AED exposure with congenital malformations occurred in the 1960s, and the first report of a specific congenital malformation for a specific AED was published in the early 1980s (ie, cleft lip/palate and valproate). Only recently has the scope of differential fetal AED risks exposure for congenital malformations, cognitive deficits, and behavioral disorders begun to emerge.

First Page Preview View Large
First page PDF preview
First page PDF preview
×